Alert archive / Indiana / Severe Thunderstorm Warnings in 2006

Severe Thunderstorm Warning 160, NWS Northern Indiana

July 3, 2006Pulaski County, White County, Indiana

NWS Northern Indiana issued this severe thunderstorm warning at Jul 3, 2006, 8:08 PM CDT for Pulaski County, White County, Indiana. It was in force for 67 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jul 3, 2006, 8:08 PM CDT (01:08 UTC)
Expired
Jul 3, 2006, 9:15 PM CDT
In force
67 min
Issued by
NWS Northern Indiana
Area
Counties, with a storm outline in the text

Counties Pulaski County, IN, White County, IN

The radar

The Northern Indiana radar (KIWX), 104 km from the middle of the area, began a volume at 01:08 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 3, 5:30 PM CDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Lincoln, IL (KILX), launched 00:00Z, 1.1 hours before the alert went out and 175 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 00:00Z on 2006-07-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1203 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 00:00Z on 2006-07-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 75 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1203 J/kg
Mixed-layer CIN
-28 J/kg
Mixed-layer LCL
1863 m above ground
0-6 km bulk shear
23 kt
0-1 km storm-relative helicity
75 m²/s²
0-3 km storm-relative helicity
98 m²/s²
Significant tornado parameter
0.1
Supercell composite
3.3

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Northern Indiana wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 3, 6:54 PM CDT, 1 hour 14 minutes earlier.

Area forecast discussion, Jul 3, 6:54 PM CDT, 1 hour 14 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTHERN INDIANA
754 PM EDT MON JUL 3 2006

.AVIATION...
SCATTERED SHOWERS AND THUNDERSTORMS ARE POSSIBLE THIS EVENING
ACROSS NORTHERN INDIANA. THE POSSIBILITY WILL LAST LONGER AT FWA
AS FWA IS FURTHER SOUTH CLOSER TO THE BEST INSTABILITY. THE BEST
INSTABILITY IS OVER THE SOUTHERN COUNTIES IN OUR CWA. COLD FRONT
OVER THE UPPER MIDWEST WILL DROP SOUTHEAST INTO THE AREA TONIGHT.
SHOULD BE SUFFICIENT INSTABILITY AHEAD OF THE FRONT FOR TSTM
ACTIVITY TO CONTINUE TONIGHT AND WITH GRADIENT FAIRLY LIGHT AND
WEAK CONVERGENCE NEAR FRONT, EXPECT MVFR VIS IN BR/HZ TO DEVELOP
AGAIN TOWARD MORNING AS BOUNDARY LAYER WILL BE MOIST.
&&

.PREV DISCUSSION... (ISSUED 251 PM EDT)
SHORT TERM...
AT 18Z CLOUDINESS AND SCT SHRA CONTD OVER CWA WHICH HAS LIMITED
SGFNT DESTABILIZATION. MOST UNSTABLE AIR IS OVER SRN CWA WHERE SOME
SUNSHINE HAS OCCURRED. E-W BOUNDARY LOCATED ALONG SRN BOUNDARY OF
CWA AND VIS STLT INDICATING CU BEGINNING TO BUILD IN THIS AREA.
SHOULD BE SUFFICIENT LOW LEVEL CONVERGENCE AND INSTABILITY IN THIS
AREA FOR TSRA TO DVLP AROUND PK HEATING THIS AFTN AND CONT INTO THIS
EVE. UPSTREAM ELEVATED SHRA/TSRA ONGOING ACROSS NE IL FORCED BY WK
SHRTWV SEEN IN WATER VAPOR LOOP MOVG EAST ACROSS NW IL-SRN IA. AREA
OF CONVECTION ASSOCD WITH THIS SHRTWV SHOULD SPREAD EAST ACROSS THE
CWA THIS EVE. CDFNT OVER UPR MDWST/GRTLKS IS FCST TO MOVE FAIRLY
QUICKLY SOUTH TO NR NRN BORDER OF CWA BY 12Z TUE AND ACROSS THE CWA
DURING THE DAY TOMORROW. CHC OF TSTMS WILL CONT UNTIL THE FRONT
MOVES THROUGH THE AREA. GOING FCST POPS ON THE LOW SIDE FOR TUE
BASED ON EXPECTED STABILIZATION IN WAKE OF MCS TONIGHT. CONTD WITH
POPS LOWER THAN MAV MOS DUE TO THIS POSSIBILITY, BUT, BUMPED UP TO
HIGH CHC ACROSS SOUTHERN PORTION OF CWA WHICH SHOULD SEE FROPA AFT
18Z EVEN USING THE SLOWER NAM/WRF, SO EXPECT AT LEAST SCT SHRA WILL
DVLP IN THIS AREA.

LONG TERM...
HIGH PRESSURE WILL BEGIN TO WORK ITS WAY INTO THE CWA TOMORROW
NIGHT. HIGH PRESSURE IS THEN FORECASTED TO BE OVER THE CWA INTO
NEXT MONDAY. THE CENTER OF THE HIGH SHOULD BE OVER THE CWA
THURSDAY THROUGH SATURDAY. THEN BY SUNDAY THE CENTER OF THE HIGH
WILL HAVE SLID EASTWARD PUTTING THE CWA ON THE BACKSIDE OF THE
HIGH...CAUSING SOUTHWESTERLY WINDS AND WARM AIR ADVECTION ONCE
AGAIN. THEREFORE TEMPERATURES ARE NOT EXPECTED TO VARY THAT MUCH
THIS WEEK. THE GFS IS INDICATING A SMALL UPPER LEVEL SHORTWAVE TO
MOVE THROUGH ON THURSDAY AND THE NAM/WRF IS SHOWING ONE TO MOVE
THROUGH THURSDAY NIGHT. BUT NOTHING IS EXPECTED TO HAPPEN WITH
THIS AS THE ATMOSPHERE WILL BE DOMINATED BY THE SURFACE HIGH...AND
ALSO VERY LITTLE MOISTURE WILL BE IN THE ATMOSPHERE. BOTH THE GFS
AND DGEX APPEAR TO BE MOVING A FRONT TOWARDS THE AREA AT THE
BEGINNING OF NEXT WEEK THAT COULD POSSIBLY AFFECT MONDAY... BUT
WITH MONDAY THE 10TH BEING 7 DAYS OUT AND NOT CERTAIN ON THE
TIMING OF THIS POSSIBLE FRONT YET...HAVE JUST INTRODUCED NEXT
MONDAY AS DRY.
&&

.IWX WATCHES/WARNINGS/ADVISORIES...
IN...NONE.
MI...NONE.
OH...NONE.
LM...NONE.
&&

SHORT TERM...01
LONG TERM....98
AVIATION...98
Hazardous weather outlook, Jul 3, 4:35 AM CDT, 15 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORTHERN INDIANA
535 AM EDT MON JUL 3 2006

INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-005-
015-016-024-025-040915-
LA PORTE-ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-STARKE-
PULASKI-MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN-WHITE-CASS IN-
MIAMI-WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD-JAY-BERRIEN-
CASS MI-ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS-FULTON OH-DEFIANCE-
HENRY-PAULDING-PUTNAM-VAN WERT-ALLEN OH-
INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND...
MISHAWAKA...ELKHART...GOSHEN...LAGRANGE...TOPEKA...ANGOLA...
KENDALLVILLE...LIGONIER...AUBURN...GARRETT...KNOX...NORTH JUDSON...
WINAMAC...FRANCESVILLE...PLYMOUTH...BREMEN...ROCHESTER...WARSAW...
WINONA LAKE...COLUMBIA CITY...SOUTH WHITLEY...FORT WAYNE...
MONTICELLO...BROOKSTON...LOGANSPORT...PERU...WABASH...
NORTH MANCHESTER...HUNTINGTON...BLUFFTON...OSSIAN...DECATUR...
BERNE...MARION...HARTFORD CITY...MONTPELIER...PORTLAND...NILES...
BENTON HARBOR...ST. JOSEPH...BUCHANAN...DOWAGIAC...CASSOPOLIS...
STURGIS...THREE RIVERS...COLDWATER...HILLSDALE...BRYAN...WAUSEON...
ARCHBOLD...DEFIANCE...NAPOLEON...PAULDING...ANTWERP...OTTAWA...
PANDORA...VAN WERT...DELPHOS...LIMA
435 AM CDT MON JUL 3 2006 /535 AM EDT MON JUL 3 2006/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OHIO...
SOUTHWEST LOWER MICHIGAN AND NORTHERN INDIANA.

.DAY ONE...TODAY AND TONIGHT

THUNDERSTORMS ARE LIKELY THIS MORNING ACROSS PORTIONS OF NORTHWEST
INDIANA AND SOUTHWEST LOWER MICHIGAN. THESE STORMS ARE NOT EXPECTED
TO BECOME SEVERE...BUT MAY CONTAIN LOCALLY HEAVY RAINFALL.
ADDITIONAL SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS
AFTERNOON ACROSS THE ENTIRE REGION AND CONTINUE THROUGH TONIGHT.
SOME OF THESE STORMS MAY BECOME SEVERE ESPECIALLY LATE THIS
AFTERNOON AND THIS EVENING. THE PRIMARY SEVERE WEATHER HAZARD WILL
BE DAMAGING WINDS...ALTHOUGH A FEW STORMS MAY ALSO CONTAIN LARGE
HAIL. AT THIS TIME THE GREATEST CHANCE FOR SEVERE THUNDERSTORMS
APPEARS TO BE ALONG AND SOUTH OF A LINE FROM KNOX INDIANA TO WAUSEON
OHIO.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

A SMALL CHANCE FOR THUNDERSTORMS WILL EXIST TUESDAY BUT NO SEVERE
WEATHER IS EXPECTED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING.

&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WWW.WEATHER.GOV/IWX

LMZ043-046-061-040915-
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
MICHIGAN CITY IN TO ST JOSEPH MI OUT TO MID LAKE-
535 AM EDT MON JUL 3 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHEASTERN LAKE
MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

THUNDERSTORMS ARE LIKELY TODAY AND TONIGHT. A FEW OF THESE STORMS
MAY CONTAIN HAIL AND STRONG WINDS PRODUCING LOCALLY HIGHER WAVES.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT
WWW.WEATHER.GOV/IWX/PROGRAMAREAS/MARINE/INDEX.PHP

In the hours before

Local storm report, Jul 3, 6:21 PM CDT, 1 hour 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
721 PM EDT MON JUL 03 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0655 PM     TSTM WND DMG     7 W BROOKSTON           40.60N 87.00W
07/03/2006                   WHITE              IN   EMERGENCY MNGR

            SEVERAL TREES AND POWERLINES DOWN.

&&

EBREON

The office that day

Everything else NWS Northern Indiana issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 3, 9:00 PM CDTTornado WarningIWXLaGrange45 min
Jul 3, 8:31 PM CDTTornado WarningIWXSaint Joseph44 min

Nearby

Severe Thunderstorm Warnings in Indiana, 2006Every severe thunderstorm warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.